Minnesota, 2011Drought in Minnesota, November 1 to 30, 2011
November 1 to 30, 2011 · NWS ARX · 1 event in 1 county or zone
The severe drought conditions that developed across parts of southeast Minnesota in October 2011 continued through November for Dodge County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The severe drought conditions that developed across parts of southeast Minnesota in October 2011 continued through November for Dodge County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Oct 31, 10:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 31, 10:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CDT MON OCT 31 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
302 PM CDT MON OCT 31 2011
BIGGEST FORECAST CONCERN IS ON PRECIPITATION CHANCES FROM TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. ALSO TEMPERATURES ON WEDNESDAY AND
PRECIPITATION TYPE ISSUES LATE WEDNESDAY.
18Z DATA ANALYSIS SHOWS SURFACE RIDGE OF HIGH PRESSURE FROM
MISSOURI...NORTHWARD INTO CENTRAL MINNESOTA. VISIBLE SATELLITE
IMAGERY SHOWING BACK EDGE OF THE STRATUS DECK FROM WESTERN FAYETTE
COUNTY IOWA...TO NEAR WABASHA MINNESOTA. THE BACK EDGE WAS MOVING
EASTWARD...BUT SOME CUMULUS HAS DEVELOPED ALONG THE WESTERN
PERIPHERY OF THE CLOUD SHIELD.
31.12Z MODELS OVERALL ARE IN GOOD AGREEMENT THROUGH THE PERIOD. THE
MOST NOTICEABLE DIFFERENCE WAS WITH THE SPEED OF THE SYSTEM
WEDNESDAY AND WEDNESDAY NIGHT WITH THE GFS SLIGHTLY FASTER IN
PUSHING THE PRECIPITATION OUT WEDNESDAY NIGHT. ALSO LOW LEVEL
THERMAL PROFILES DIFFERENT WITH THE NAM THE COLDEST WITH SOME
SUPPORT FROM THE 31.12Z GEM...WHILE THE GFS DELAYS THE COLDER AIR
UNTIL LATER WEDNESDAY EVENING.
IN THE NEAR TERM...500MB RIDGE WILL FLATTEN AS IT PUSHES EAST OF THE
AREA TONIGHT...WHILE A SHORTWAVE TROUGH TRANSLATES ALONG THE
CANADIAN BORDER. THIS WAVE WILL SPREAD SOME MID AND HIGH LEVEL
MOISTURE INTO THE FORECAST AREA...ESPECIALLY ACROSS THE NORTH. THE
LOWER CLOUDS SHOULD CLEAR OUT EARLY THIS EVENING LEAVING BEHIND JUST
THE HIGH CLOUDS. TEMPERATURES RATHER TRICKY WITH THE CLOUDS AS THERE
COULD BE A PERIOD OF CLEAR SKIES THIS EVENING WHICH WOULD ALLOW
READINGS TO FALL QUICKLY. DID LOWER TEMPERATURES A FEW DEGREES
TONIGHT FROM THE PREVIOUS SET OF GRIDS.
ON TUESDAY...UPPER FLOW BECOMES MORE SOUTHWESTERLY AS WESTERN TROUGH
DIGS ACROSS THE ROCKIES. A SURFACE FRONTAL BOUNDARY ALSO SLIDES INTO
THE AREA. EXPECT ONLY SOME MID AND HIGH LEVEL MOISTURE AROUND THE
AREA. WITH THE SOUTHWESTERLY FLOW...DECENT AMOUNT OF 850MB- 700MB
WARM ADVECTION SPREADS ACROSS THE AREA. WITH 850MB TEMPERATURES
APPROACHING +8 TO +10 DEGREES ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. DID GO ABOVE GUIDANCE ONE AGAIN...WITH TEMPERATURES
EXPECTED IN THE LOW TO MID 60S ACROSS THE SOUTHERN SECTIONS.
THE LONGWAVE TROUGH PUSHES INTO THE PLAINS TUESDAY NIGHT AND THEN
APPROACHES THE AREA WEDNESDAY. WITH THE AFOREMENTIONED SURFACE
FRONTAL BOUNDARY REMAINING IN PLACE ACROSS THE FORECAST AREA. MODELS
SHOWING SOME STRONG FRONTOGENESIS MOVING INTO THE AREA LATE TUESDAY
NIGHT AND THEN SLIDING ACROSS THE FORECAST AREA WEDNESDAY. IN
ADDITION A COUPLED 300MB JET WILL AID IN LIFT ACROSS THE FORECAST
AREA. EXPECT PRECIPITATION TO BREAK OUT LATER TUESDAY NIGHT ACROSS
THE NORTH AND THEN SLIDE SOUTH THROUGH THE FORECAST AREA WEDNESDAY.
DID RAISE PROBABILITIES ON WEDNESDAY. NEXT QUESTION IS ON AMOUNT OF
COLD AIR WRAPPING IN LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.
NAM THE MOST ROBUST WITH SOME SUPPORT FROM THE GEM WITH THE COLDER
AIR AND WET BULB ZERO TEMPERATURES APPROACHING ZERO LATE WEDNESDAY
AFTERNOON. HOWEVER...GFS SLOWER WITH THE COLDER AIR. USED A MODEL
BLEND FOR HOURLY TEMPERATURES WEDNESDAY/WEDNESDAY EVENING WITH A NON
DIURNAL TREND. FEEL NAM MAYBE TOO COLD TOO FAST AND KEEP ANY SNOW
MIXED IN MAINLY DURING THE EVENING HOURS. AT THIS TIME NOT EXPECTING
ANY ACCUMULATIONS...BUT SOMETHING THAT BEARS WATCHING FOR THE
POSSIBILITY OF MINOR ACCUMULATIONS.
500MB TROUGH CROSSES THE AREA WEDNESDAY NIGHT...WHICH IN TURN
PUSHES THE PRECIPITATION SOUTHEAST OF THE AREA. AS MENTIONED
PREVIOUSLY...STILL SOME SUBTLE TIMING DIFFERENCES AND USED A BLEND
APPROACH FOR THE EVENING HOURS. ALL THE MODELS ARE CONSISTENT IN
HAVING THE PRECIPITATION OUT OF THE AREA BY 12Z THURSDAY. RIDGING
THEN BUILDS IN FOR THURSDAY AND THURSDAY NIGHT.
.LONG TERM...FRIDAY THROUGH MONDAY
302 PM CDT MON OCT 31 2011
31.12Z GFS AND ECMWF IN GOOD AGREEMENT A THE BEGINNING OF THE PERIOD
WITH A SURFACE AND UPPER LEVEL RIDGE TRANSITIONING EAST OF THE AREA.
HOWEVER...DIFFERENCES REMAIN WITH STRENGTH AND SPEED OF THE
SIGNIFICANT SYSTEM FOR THE WEEKEND. CYCLOGENESIS OCCURS IN THE LEE
OF THE ROCKIES FRIDAY NIGHT...WITH THE LOW THEN PUSHING NORTHEAST
ACROSS THE PLAINS/MINNESOTA THROUGH SATURDAY NIGHT. GFS MORE WOUND
UP WITH THE LOW...WITH A 983MB CENTRAL PRESSURE BY 00Z SUNDAY
LOCATED OVER NORTHEAST MINNESOTA...WHILE AT THE SAME TIME THE ECMWF
HAS MORE OF AN ELONGATED LOW OVER THE DAKOTAS INTO KANSAS. GIVEN THE
STRENGTH OF THE SYSTEM THINKING THE SLOWER SOLUTION OF THE ECMWF
MAYBE THE BEST. HOWEVER...CONFIDENCE CERTAINLY NOT VERY HIGH WITH
THE DETAILS. IN EITHER CASE...FORECAST AREA WILL BE IN THE WARM
SECTOR. DID KEEP THE MENTION OF THUNDER IN THE FORECAST FOR
SATURDAY/SATURDAY EVENING GIVEN STRONG DYNAMICS OF THE SYSTEM.
STRONG WINDS COULD ALSO BE A FACTOR WITH A STRONG PRESSURE GRADIENT.
THIS MAYBE MORE PRONOUNCED IN THE STRONG COLD ADVECTION BEHIND THE
LOW LATER ON SUNDAY. RIDGING LOOKS TO BUILD IN MONDAY WITH QUIET AND
DRY WEATHER.
&&
.AVIATION...
1135 PM CDT MON OCT 31 2011
AN UPPER LEVEL SHORTWAVE TROUGH WILL DRIVE EAST ACROSS SOUTHERN
CANADA TUE...DRAGGING A WEAK SFC FRONT ACROSS THE REGION. NOT MUCH
FORCING THIS FAR SOUTH FOR PCPN PRODUCTION...ALTHOUGH THE GFS/NAM DO
PUSH THE NOSE OF SOME LOW LEVEL MOISTURE TRANSPORT AHEAD OF THE
FRONT AND INTO THE REGION. COULD LEAD TO SOME LOW CLOUD PRODUCTION
LATER IN THE DAY. MOSTLY THOUGH SOME BKN HIGH/MID LEVEL CLOUDS
//15-25 KFT// LOOKS LIKELY DURING THE DAY. EXPECT A SHIFT FROM
SOUTHERLY WINDS TO NORTHERLY AS THE FRONT SWINGS THROUGH...ROUGHLY
20-22Z FOR KRST AND AROUND 00Z AT KLSE.
A STRONGER UPPER LEVEL TROUGH WILL SLIDE ACROSS THE PLAINS TUESDAY
NIGHT...PACKING A BIGGER PUNCH ALONG ITS ACCOMPANYING COLD FRONT.
EXPECT A LOWERING IN CEILINGS OVERNIGHT TUES...LIKELY MVFR. RAIN
WILL FALL FOR MOST OF WED AND WINDS COULD BE FAIRLY BREEZY FROM THE
NORTH 06Z WED-00Z THU. THE BULK OF THE PCPN SHOULD FALL AS
RAIN...ALTHOUGH COLDER AIR ALOFT COULD LEAD TO SOME -RA/-SN MIX AS
THE PCPN DIMINISHES/EXITS EAST WED NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
302 PM CDT MON OCT 31 2011
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM... RABERDING
LONG TERM.... RABERDING
AVIATION..... RIECK
Hazardous weather outlook, Oct 31, 3:10 AM CST, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
410 AM CDT MON OCT 31 2011
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
410 AM CDT MON OCT 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG STORM SYSTEM IS EXPECTED TO LIFT THROUGH THE CENTRAL AND
NORTHERN PLAINS SATURDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS
TO THE AREA DURING THE AFTERNOON AND EVENING. AT THIS TIME IT IS TOO
EARLY TO DETERMINE IF ANY OF THE STORMS COULD BECOME SEVERE. WINDY
CONDITIONS ARE EXPECTED IN THE WAKE OF THE SYSTEM FOR SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
AJ
Drought, Dodge
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dodge forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
Only around 0.25 inches of precipitation fell across Dodge County during November. This was not enough to alleviate the severe drought conditions that developed during October 2011. Moderate fire danger conditions existed and burning permits were needed in areas that had less than 3 inches of snow on the ground.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2011$25 million · 24 events
- Drought in Texas, November 1 to 30, 2011$323,000 · 40 events
- Drought in Oklahoma, November 1 to 30, 201148 events
- Drought in New Mexico, November 1 to 30, 201136 events
- Drought in Texas, November 1 to 30, 201133 events
- Drought in Georgia, November 1 to 30, 201126 events
- Drought in Oklahoma, November 1 to 30, 201125 events
- Winter Storm and Heavy Snow in Wyoming, November 1 to 2, 201125 events
- Drought in Kansas, November 1 to 30, 201124 events
- Drought in Texas, November 1 to 30, 201124 events
- Drought in Alabama, November 1 to 30, 201123 events
- Drought in Texas, November 1 to 30, 201121 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350186.